Algebraic & Geometric Topology

Spectral order for contact manifolds with convex boundary

András Juhász and Sungkyung Kang

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/agt.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We extend the Heegaard Floer homological definition of spectral order for closed contact 3–manifolds due to Kutluhan, Matić, Van Horn-Morris, and Wand to contact 3–manifolds with convex boundary. We show that the order of a codimension-zero contact submanifold bounds the order of the ambient manifold from above. As the neighborhood of an overtwisted disk has order zero, we obtain that overtwisted contact structures have order zero. We also prove that the order of a small perturbation of a Giroux 2π–torsion domain has order at most two, hence any contact structure with positive Giroux torsion has order at most two (and, in particular, a vanishing contact invariant).

Article information

Source
Algebr. Geom. Topol., Volume 18, Number 6 (2018), 3315-3338.

Dates
Received: 17 August 2017
Revised: 14 March 2018
Accepted: 25 May 2018
First available in Project Euclid: 27 October 2018

Permanent link to this document
https://projecteuclid.org/euclid.agt/1540605644

Digital Object Identifier
doi:10.2140/agt.2018.18.3315

Mathematical Reviews number (MathSciNet)
MR3868222

Zentralblatt MATH identifier
06990065

Subjects
Primary: 57M27: Invariants of knots and 3-manifolds 57R17: Symplectic and contact topology
Secondary: 57R58: Floer homology

Keywords
contact structure spectral order Heegaard Floer homology

Citation

Juhász, András; Kang, Sungkyung. Spectral order for contact manifolds with convex boundary. Algebr. Geom. Topol. 18 (2018), no. 6, 3315--3338. doi:10.2140/agt.2018.18.3315. https://projecteuclid.org/euclid.agt/1540605644


Export citation

References

  • Y Eliashberg, Classification of overtwisted contact structures on $3$–manifolds, Invent. Math. 98 (1989) 623–637
  • T Etgü, B Özbağc\i, Partial open book decompositions and the contact class in sutured Floer homology, Turkish J. Math. 33 (2009) 295–312
  • P Ghiggini, Tight contact structures on Seifert manifolds over $T^2$ with one singular fibre, Algebr. Geom. Topol. 5 (2005) 785–833
  • P Ghiggini, K Honda, J Van Horn-Morris, The vanishing of the contact invariant in the presence of torsion, preprint (2007)
  • E Giroux, Géométrie de contact: de la dimension trois vers les dimensions supérieures, from “Proceedings of the International Congress of Mathematicians, II” (L Tatsien, editor), Higher Ed., Beijing (2002) 405–414
  • K Honda, W H Kazez, G Matić, Contact structures, sutured Floer homology and TQFT, preprint (2008)
  • K Honda, W H Kazez, G Matić, The contact invariant in sutured Floer homology, Invent. Math. 176 (2009) 637–676
  • A Juhász, Holomorphic discs and sutured manifolds, Algebr. Geom. Topol. 6 (2006) 1429–1457
  • A Juhász, The sutured Floer homology polytope, Geom. Topol. 14 (2010) 1303–1354
  • C Kutluhan, G Matić, J Van Horn-Morris, A Wand, Algebraic torsion via Heegaard Floer homology, preprint (2015)
  • C Kutluhan, G Matić, J Van Horn-Morris, A Wand, Filtering the Heegaard Floer contact invariant, preprint (2016)
  • J Latschev, C Wendl, Algebraic torsion in contact manifolds, Geom. Funct. Anal. 21 (2011) 1144–1195 With an appendix by Michael Hutchings
  • R Lipshitz, A cylindrical reformulation of Heegaard Floer homology, Geom. Topol. 10 (2006) 955–1096
  • S Sarkar, J Wang, An algorithm for computing some Heegaard Floer homologies, Ann. of Math. 171 (2010) 1213–1236